Thunderstorm Wind, Pinellas
- When
- December 16, 4:36 AM EST
- Where
- Pinellas County, Clearwater Beach
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 27.980, -82.830
A 68 knot wind gust was measured at Clearwater Beach.
A strong cold front combined with the remnants of Tropical Depression Olga to produce hazardous weather in west central Florida. The tornado formed from a long-lived supercell thunderstorm that moved onshore from the Gulf of Mexico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
A strong cold front combined with the remnants of Tropical Depression Olga to produce hazardous weather in west central Florida. The tornado formed from a long-lived supercell thunderstorm that moved onshore from the Gulf of Mexico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Dec 16, 2:12 AM EST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
212 AM EST SUN DEC 16 2007
...MUCH COLDER TEMPERATURES EXPECTED TONIGHT AND MONDAY WITH FREEZING
TEMPERATURES LIKELY OVER THE NATURE COAST...
.SHORT TERM (TODAY - TUESDAY)...STRONG DYNAMICS ASSOCIATED WITH A
NEGATIVELY-TILTED MID/UPPER LEVEL TROUGH NOW MOVING FROM THE LOWER
MISSISSIPPI VALLEY INTO THE TN/OH RIVER VALLEYS COUPLED WITH ABUNDANT
TROPICAL MOISTURE AND THE REMNANTS OF OLGA MOVING ACROSS THE CENTRAL
PENINSULA AHEAD OF THE POTENT COLD FRONT NOW MOVING INTO THE CENTRAL
PANHANDLE WILL ALL SUPPORT THUNDERSTORMS MOVING RAPIDLY ONSHORE INTO
WEST CENTRAL FLORIDA THE REMAINDER OF THE MORNING HOURS...WITH FAIRLY
IMPRESSIVE DYNAMIC FORCING AND INCREASING DEEP LAYERED SHEAR SUPPORTING
THE POSSIBILITY OF SOME SEVERE STORMS WITH DAMAGING WINDS AND ISOLATED
TORNADOES...AND TORNADO WATCH #739 REMAINS IN EFFECT FROM MANATEE
HILLSBOROUGH COUNTIES NORTH THROUGH 6 AM EST THIS MORNING.
THE CONVECTIVE COMPLEX AND SQUALL LINE ALONG AND AHEAD OF THE FRONT
WILL CONTINUE TO MOVE TO THE EAST AND SOUTHEAST IN TANDEM WITH THE
POTENT COLD FRONT THROUGH THE MORNING...HOWEVER AS THE MID/UPPER
LEVEL JETS PULL OUT TO THE NORTHEAST...THE SEVERE POTENTIAL SHOULD
LESSEN BY MID TO LATE MORNING AS THE ENTIRE SYSTEM MOVES INTO
SOUTHWEST FLORIDA...WITH BLUSTERY NORTHWEST WINDS USHERING IN MUCH
COLDER AND DRIER AIR INTO THE FORECAST AREA DURING THE AFTERNOON
HOURS WITH DECREASING RAIN CHANCES AND CLOUD COVER EXPECTED FROM
NORTH TO SOUTH. HIGH TEMPERATURES TODAY SHOULD OCCUR EARLY THIS
MORNING...WITH READING HOLDING STEADY THEN FALLING THROUGH THE
AFTERNOON.
TONIGHT STRONG COLD AIR ADVECTION IN THE WAKE OF THE FRONT WILL SUPPORT
AN ADVECTIVE TYPE FREEZE OVER THE NATURE COAST AND WITH CURRENT MODEL
DATA DEPICTING TEMPS FALLING BELOW FREEZING IN MANY LOCATIONS PLAN
TO UPGRADE THE CURRENT FREEZE WATCH TO A WARNING LATER THIS MORNING
FROM HERNANDO-SUMTER NORTH. ELSEWHERE TEMPERATURE WILL FALL INTO THE
LOWER AND MIDDLE 40S. IN ADDITION TO THE FREEZING TEMPERATURES SUSTAINED
SURFACE WINDS IN THE 10 MPH INLAND AREAS...AND 10-15 MPH WITH HIGHER
GUSTS ALONG THE COAST WILL SUPPORT LOW WIND CHILLS SO WILL ALSO BE
ISSUING A WIND CHILL ADVISORY FOR ALL OF THE FORECAST AREA AS WELL.
AFTER A VERY COLD START MONDAY MORNING AMPLE SUNSHINE IS EXPECTED AS
SURFACE HIGH PRESSURE BUILDS IN OVER THE SOUTHEASTERN STATES. DESPITE
THE AMPLE SUNSHINE THOUGH THE VERY COLD/DRY AIR MASS COUPLED WITH A
LOW SUN ANGLE WILL SUPPORT WELL BELOW NORMAL TEMPERATURES ACROSS THE
BOARD WITH DAYTIME HIGHS ONLY CLIMBING INTO THE MID/UPPER 50S OVER
THE NATURE COAST AND 60 TO THE LOWER 60S CENTRAL AND SOUTH.
DURING MONDAY NIGHT CLEAR SKIES AND MUCH LIGHTER WINDS WILL SET THE
STAGE FOR THE POSSIBILITY OF ADDITIONAL FREEZING TEMPERATURES
(RADIATIONAL TYPE FREEZE) OVER THE NATURE COAST WITH SOME MID/UPPER 30
DEGREE READINGS EXTENDING AS FAR SOUTH INTO INTERIOR SECTIONS OF
HILLSBOROUGH...AND MANATEE COUNTIES AS WELL AS OVER POLK AND HARDEE
COUNTIES. GIVEN THE POTENTIAL FOR ADDITIONAL FREEZING TEMPS WILL
HOIST A FREEZE WATCH FOR THE NATURE COAST. IN ADDITION TO THE FREEZING
TEMPERATURES MUCH LIGHTER WINDS WILL SUPPORT AREAS OF FROST OVER NATURE
COAST AND PATCHY FROST AS FAR SOUTH AS SARASOTA AND HIGHLANDS COUNTIES
AND WILL CONTINUE WITH A MENTION IN THE GRIDS AND ZONES.
DURING TUESDAY AND WEDNESDAY SURFACE HIGH PRESSURE FROM THE WESTERN
ATLANTIC RIDGING SOUTHWEST ACROSS THE MID ATLANTIC AND SOUTHEASTERN
STATES AND NORTHERN GULF WILL MAINTAIN DRY PLEASANT WEATHER WITH MOSTLY
CLEAR NIGHTS AND SUNNY DAYS WITH TEMPERATURES MODERATING BACK TO SEASONAL
NORMS AS AN EASTERLY WIND FLOW DEVELOPS OVER THE REGION.
&&
.LONG TERM (TUESDAY NIGHT - SATURDAY)...PERIOD BEGINS WITH HIGH
PRESSURE WELL IN CONTROL OF THE SOUTHEAST U.S. WITH A RIDGE JUST
NORTH OF THE STATE. AS THE RIDGE FLATTENS AND SLOWLY MIGRATES EAST
AND INTO THE OPEN ATLANTIC EXPECT WINDS OVER THE AREA TO VEER TO THE
EAST AND CONTINUE VEERING TO A SOUTHERLY AND SOUTHWESTERLY FLOW BY
THE END OF THE WEEK.
STABLE ATMOSPHERIC CONDITIONS AND NOT MUCH LOW LEVEL MOISTURE
AVAILABLE OVER THE AREA WILL KEEP CHANCES OF ANY RAIN VERY LOW
THROUGH THE WEEKEND WITH 10 POPS AT BEST FROM THURSDAY THROUGH
SATURDAY. IN GENERAL...EXPECT BENIGN WEATHER CONDITIONS TO PREVAIL
THROUGH THE FORECAST PERIOD.
WITH A WARMER AIRMASS AND SOUTHEASTERLY FLOW ESTABLISHING BY MID
WEEK EXPECT TEMPERATURES TO GRADUALLY WARM UP INTO THE LOW TO MID
70S BY WEDNESDAY AFTERNOON ALONG WITH MORNING LOWS IN THE LOWER TO
MID 40S AROUND THE NATURE COAST...AND LOWER 50S ELSEWHERE. THE
WARMING TREND CONTINUES WITH TEMPERATURES REACHING NORMALS OR JUST
ABOVE BY SATURDAY WITH AFTERNOON HIGHS IN THE MID TO UPPER 70S.
&&
.AVIATION...A STRONG FRONTAL BOUNDARY HAS MERGED WITH THE REMNANTS
OF OLGA OVER THE EASTERN GULF WATERS AND THE ENTIRE SYSTEM WILL
MOVE ACROSS THE AREA BETWEEN 07-10Z WITH THUNDERSTORM ACTIVITY AND
POTENTIAL FOR TORNADOES. THERE IS A TORNADO WATCH IN EFFECT FOR
HILLSBOROUGH AND PINELLAS UNTIL 6 AM. CEILINGS WILL QUICKLY DROP
INTO MVFR AND IFR AFTER MIDNIGHT OVER THE TAF SITES OF TPA AND
PIE...THEN NEAR SUNRISE OVER FMY AND RSW. EXPECT HEAVY
SHOWERS...STRONG GUSTY WINDS AND SIGNIFICANT LIGHTNING ACTIVITY WITH
THE STRONGEST CELLS. TPA AND PIE MAY REQUIRE THE ISSUANCE OF AN AWW
LATER TONIGHT AS THE STRONGEST PORTION OF THE SYSTEM CLOSES IN TO
THE FLORIDA WEST CENTRAL COAST LINE. FMY AND RSW WILL LIKELY
EXPERIENCE THE WORST WEATHER AROUND SUNRISE.
CEILINGS MAY DROP INTO LIFR AT TIMES WITH BKN 400-500 FEET POSSIBLE.
CONDITIONS SHOULD BEGIN IMPROVING AFTER SUNRISE AT TPA...PIE AND SRQ
THEN IN THE LATE MORNING HOURS OVER FMY AND RSW. VFR SHOULD THEN
RETURN AT ALL SITES BY THE LATE AFTERNOON AND EVENING HOURS.
&&
.MARINE...SOUTH TO SOUTHWEST WINDS WILL RAPIDLY SHIFT INTO THE
NORTHWEST LATER THIS MORNING AS THE STRONG COLD FRONT MOVES THROUGH
THE WATERS WITH STRONG COLD AIR ADVECTION SUPPORTING STRONG AND GUSTY
WINDS AND HIGH SEAS (8 TO 11 FOOT RANGE) WITH VERY ROUGH BOATING
CONDITIONS EXPECTED TO CONTINUE THROUGH LATE MONDAY. BY LATE MONDAY
INTO TUESDAY WINDS AND SEAS WILL GRADUALLY DECREASE AND SUBSIDE AS HIGH
PRESSURE BUILDS IN OVER THE SOUTHEASTERN STATES WITH THE FLOW VEERING
INTO THE EAST. GIVEN THE CURRENT AND EXPECTED TRENDS WILL MAINTAIN
CURRENT SMALL CRAFT AND HIGH SURF ADVISORIES THROUGH MID DAY ON
MONDAY...AND WILL WORD FOR GUSTS TO GALE FORCE OVER THE WATERS DURING
THIS AFTERNOON. DURING WEDNESDAY HIGH PRESSURE FROM THE WESTERN ATLANTIC
RIDGING SOUTHWEST ACROSS THE SOUTHEASTERN STATES AND NORTHERN GULF
WILL MAINTAIN AND EASTERLY FLOW 10 KNOTS WITH SLIGHT SEAS. WINDS AND
SEAS MAY AGAIN INCREASE TOWARD EXERCISE CAUTION OR LOW END SMALL CRAFT
RANGE ON THURSDAY AS THE FLOW VEERS INTO THE SOUTHEAST AND SOUTH AHEAD
OF THE NEXT COLD FRONT MOVING INTO THE LOWER MISSISSIPPI VALLEY.
&&
.FIRE WEATHER...NO FIRE WEATHER ISSUES EXPECTED TODAY. ON MONDAY A
MUCH DRIER AIR MASS IN THE WAKE OF THE COLD FRONT MAY SUPPORT RED
FLAG CONDITIONS OVER A LARGE PORTIONS OF THE FORECAST AREA. HOWEVER
CURRENT MODEL DATA SUGGESTS DURATIONS MAY NOT BE 4 OR MORE HOURS
SO FOR NOW WILL MAINTAIN THE CURRENT FIRE WEATHER WATCH AND LET
THE DAY SHIFT LOOK OVER 12Z DATA BEFORE DECIDING TO UPGRADE TO A RED
FLAG WARNING. ON TUESDAY THE AIR MASS WILL MODIFY WITH DEW POINTS
RECOVERING INTO THE MID AND UPPER 40S ACROSS NORTHERN AND CENTRAL
ZONES AND LOWER 50S FAR SOUTH. THESE DEW POINTS COMBINED WITH
TEMPERATURES MODERATING BACK INTO THE MID 60S NORTH AND UPPER 60S
TO LOWER 70S SOUTH MAY NOT HAVE ENOUGH OF A SPREAD TO SUPPORT HUMIDITY
VALUES BELOW 35% SO AT THE MOMENT NOT ANTICIPATING THE NEED FOR
ADDITIONAL WATCHES OR FLAGS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 73 37 59 40 / 40 0 0 0
FMY 75 44 64 43 / 60 0 0 0
GIF 70 37 59 38 / 40 0 0 0
SRQ 75 40 61 38 / 40 0 0 0
BKV 69 28 58 30 / 30 0 0 0
SPG 73 47 59 47 / 40 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
CITRUS-HERNANDO-LEVY-SUMTER.
LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM EST THIS
AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
SARASOTA-SUMTER.
FREEZE WARNING FROM 3 AM TO 9 AM EST MONDAY FOR CITRUS-HERNANDO-
LEVY-SUMTER.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
SUMTER.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EST MONDAY FOR
CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
SUMTER.
HIGH SURF ADVISORY FROM 10 AM THIS MORNING TO 1 PM EST MONDAY
FOR CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PASCO-PINELLAS-
SARASOTA.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST MONDAY FROM
BONITA BEACH TO SUWANNEE RIVER OUT 60 NM INCLUDING TAMPA BAY.
&&
SHORT TERM/MARINE/FIRE WEATHER...JCM
LONG TERM/AVIATION...ARHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 255 PM EST SAT DEC 15 2007 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-161100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- TAMPA BAY WATERS- 255 PM EST SAT DEC 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. ...THUNDERSTORM IMPACT... A TROUGH OF LOW PRESSURE ACROSS THE NORTH CENTRAL PENINSULA COMBINED WITH AMPLE LOW LEVEL MOISTURE AND DAYTIME HEATING WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER WEST CENTRAL AND SOUTHWEST FLORIDA THIS AFTERNOON. THUNDERSTORMS THAT DEVELOP TODAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINS...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. TONIGHT A STRONG COLD FRONT WILL APPROACH FROM THE WEST AS A DEVELOPING STORM SYSTEM MOVES NORTHEAST INTO THE OHIO RIVER VALLEY. ABUNDANT MOISTURE COMBINED WITH INCREASING LARGE SCALE LIFT WILL SUPPORT A DEVELOPING SQUALL LINE ALONG AND AHEAD OF THE FRONT WHILE THE REMNANTS OF TROPICAL FEATURE OLGA WILL MERGE WITH THE SQUALL LINE. THIS SQUALL LINE IS THEN EXPECTED TO AFFECT THE NATURE COAST AROUND OR SHORTLY AFTER MIDNIGHT TONIGHT...THEN NEARING THE BAY AREA BETWEEN 2 AND 6 AM...AND SOUTHWEST FLORIDA BETWEEN 6 AM AND NOON ON SUNDAY. CURRENT DATA INDICATES THE RISK FOR SOME SEVERE WEATHER ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA OVERNIGHT AND EARLY SUNDAY MORNING WITH THE PASSAGE OF THIS FRONT. LOW AND MID LEVEL WINDS ARE FORECAST TO INCREASE INTO THE 45 TO 55 KNOT RANGE OVERNIGHT AS LOW AND MID LEVEL JET STREAKS MOVE ACROSS THE REGION IN ASSOCIATION WITH THE DEVELOPING STORM SYSTEM WELL TO THE NORTH OF THE REGION. THESE INCREASING WIND FIELDS COMBINED WITH RICH BOUNDARY LAYER MOISTURE AND SOME ADDITIONAL UPPER LEVEL ENERGY FROM THE REMNANTS OF OLGA BEING DRAWN NORTHEASTWARD INTO THE EASTERN GULF WILL SUPPORT THE POSSIBILITY OF DAMAGING WINDS AND ISOLATED TORNADOES AND MARINE WATERSPOUTS IN THE VICINITY OF STRONGEST THUNDERSTORMS OVERNIGHT AND EARLY SUNDAY MORNING. LOCALLY HEAVY RAINS WILL BE ALSO BE POSSIBLE...WHICH MAY CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL AS THE PONDING OF WATER ON ROADWAYS. AT THE PRESENT TIME THE HIGHEST RISK FOR SEVERE WEATHER WILL BE OVER THE NATURE COAST FROM HERNANDO COUNTY NORTH OVERNIGHT INTO EARLY SUNDAY MORNING WHERE THE STRONGEST FORCING AND BEST JET DYNAMICS WILL RESIDE WITH ISOLATED SEVERE STORMS POSSIBLE OVER THE REMAINDER OF WEST CENTRAL AND SOUTHWEST FLORIDA. ...WIND AND SEA IMPACT... SOUTHEAST TO SOUTH WINDS WILL INCREASE OVER THE ADJACENT GULF WATERS DURING THIS AFTERNOON. WINDS WILL BECOME SOUTHWEST AND INCREASE TO 20 TO 25 KNOTS WITH SEAS BUILDING TO 5 TO 7 FEET OVERNIGHT...THEN WINDS WILL SHIFT RAPIDLY INTO THE NORTHWEST AT 20 TO 25 KNOTS WITH SEAS BUILDING TO 8 TO 10 FEET WELL OFFSHORE ON SUNDAY AND CONTINUING INTO MONDAY IN THE WAKE OF THE FRONT. THESE INCREASING WINDS AND SEAS WILL MAKE FOR VERY ROUGH BOATING CONDITIONS AND ALL SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS INTO THE GULF UNTIL CONDITIONS IMPROVE EARLY NEXT WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... A SQUALL LINE AHEAD OF A STRONG COLD FRONT WILL BE AFFECTING WEST CENTRAL AND SOUTHWEST FLORIDA EARLY SUNDAY MORNING. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH THE PRIMARY HAZARDS BEING LOCALLY HEAVY RAINS...DAMAGING WINDS...FREQUENT LIGHTNING...AND ISOLATED TORNADOES AND MARINE WATERSPOUTS. IN THE WAKE OF THE FRONT A MUCH COLDER AND DRIER AIR MASS WILL OVERSPREAD ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA WITH THE RAIN AND THUNDERSTORMS ENDING FROM NORTH TO SOUTH DURING THE AFTERNOON. BLUSTERY NORTHWEST TO NORTH WINDS IN THE 20 TO 25 KNOT RANGE WITH SEAS IN THE 7 TO 9 FOOT RANGE WILL MAKE FOR VERY ROUGH BOATING CONDITIONS ON THE ADJACENT GULF WATERS...AND SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS INTO THE GULF UNTIL CONDITIONS IMPROVE EARLY NEXT WEEK. THE STRONG ONSHORE FLOW WILL ALSO PRODUCE ROUGH SURF...RIP CURRENTS...AND LARGE BREAKING WAVE ACTION ALONG THE COAST WITH SOME MINOR COASTAL FLOODING POSSIBLE AT TIMES OF HIGH TIDE ON SUNDAY...AND A HIGH SURF ADVISORY MAY BE REQUIRED LATER TONIGHT OR EARLY SUNDAY. RESIDENTS LIVING ALONG THE COAST SHOULD REMAIN ALERT TO ANY RAPID RISES IN WATER LEVELS AND TAKE APPROPRIATE ACTIONS TO PROTECT LIFE AND PROPERTY SHOULD FLOODING BE OBSERVED. A MUCH COLDER AND DRIER AIR MASS WILL OVERSPREAD WEST CENTRAL AND SOUTHWEST FLORIDA SUNDAY NIGHT INTO MONDAY WITH TEMPERATURES FALLING INTO THE LOWER 30S OVER THE NATURE COAST AND LOWER TO MID 40S ELSEWHERE. THESE COLD TEMPERATURES COMBINED WITH BRISK NORTHWEST TO NORTH WINDS WILL YIELD LOW WIND CHILLS AND A WIND CHILL ADVISORY MAY BE REQUIRED FOR PORTIONS OF THE REGION SUNDAY NIGHT. RESIDENTS SHOULD PLAN ON BRINGING TEMPERATURE SENSITIVE PLANTS INDOORS SUNDAY EVENING. REMEMBER TO BRING PETS INDOORS AS WELL. RESIDENTS PLANNING TO BE OUT SUNDAY NIGHT AND EARLY MONDAY MORNING SHOULD PREPARE ACCORDINGLY. BRING SEVERAL LAYERS OF CLOTHING...AS THEY WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. CHILDREN WAITING FOR BUSES MONDAY MORNING SHOULD BE DRESSED IN WARM CLOTHING TO PROTECT THEM FROM THE COLD. HIGH PRESSURE BUILDING ALONG THE MID ATLANTIC SOUTHWEST TO THE NORTHERN GULF WILL SUPPORT PLEASANT DRY WEATHER TUESDAY THROUGH FRIDAY WITH AN EASTERLY FLOW HELPING TO MODERATE TEMPERATURES BACK TO NEAR SEASONAL NORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE REQUIRED LATE TONIGHT. DAVIS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 434 AM EST SUN DEC 16 2007 FLZ042-043-048-161015- SUMTER-HERNANDO-CITRUS- 434 AM EST SUN DEC 16 2007 ...STRONG THUNDERSTORMS WILL AFFECT SUMTER HERNANDO AND CITRUS COUNTIES... STRONG THUNDERSTORMS...MOVING NORTHEAST AT 55 MPH...WILL AFFECT NOBLETON...BROOKSVILLE...FLORAL CITY...LECANTO...INVERNESS... BUSHNELL...CROOM...LAKE PANASOFFKEE AND WILDWOOD...UNTIL 515 AM EST. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. JCM
The Tampa radar (KTBW), 52 km away, was scanning. The volume nearest the first event began at 09:34 UTC.
2 thunderstorm wind, 1 tornado. Local standard time, as filed.
A 68 knot wind gust was measured at Clearwater Beach.
The public reported damage to a retractable metal awning that is rated to 70 mph winds.
A housing annex worth $750,000 at the county jail was destroyed. The 125 female inmates living in the annex were evacuated before it was destroyed, resulting in zero injuries. There was also roof damage to a fire station, four vehicles were flipped and there were numerous trees and power poles downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyThe tornado archive for Florida, 2007Warnings in Florida, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66313, 66466, 66279.